Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 74, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 29, 2004, 8:46 PM CDT for La Salle County, Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 29, 2004, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties La Salle County, TX, Webb County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 300147
FFWCRP
TXC283-479-300445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
846 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LA SALLE COUNTY IN TEXAS
WEBB COUNTY IN TEXAS
* UNTIL 1145 PM CDT
* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG
INTERSTATE 35 FROM ORVIL TO COTULLA MOVING NORTHEAST AT 10 MPH.
ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES WITH
LOCALIZED AMOUNTS AROUND 5 INCHES.
* SOME LOCATIONS AFFECTED INCLUDE...
ARTESIA WELLS...
COTULLA...
ENCINAL...
LAS TIENDAS...
LOS ANGELES...
MILLET...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2813 9986 2746 9932 2806 9882 2824 9882
2863 9915 2863 9937
$$
BB1 follow-up statement
000
WGUS74 KCRP 300357
FFSCRP
TXC283-479-300430-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1054 PM CDT TUE JUN 29 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR LA SALLE AND WEBB
COUNTIES UNTIL 1130 PM CDT TUESDAY EVENING...
AT 1045 PM...LASALLE COUNTY SHERIFFS OFFICE REPORTED WATER OVER
INTERSTATE 35 NEAR MILE MARKER 50. WEATHER SERVICE DOPPLER RADAR
INDICATED MODERATE TO HEAVY RAINFALL OVER THIS AREA.
ADDITIONAL HEAVY RAINFALL IS OCCURRING OVER EASTERN WEBB COUNTY NEAR
AND NORTH OF HIGHWAY 59. RAINFALL ESTIMATES OF 3 TO 5 INCHES HAVE
OCCURRED OVER THE WARNED AREA. AN ADDITIONAL 2 OR MORE INCHES OF
RAIN ARE POSSIBLE BEFORE THE SHOWERS AND THUNDERSTORMS MOVE EAST OF
THE AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2821 9940 2863 9938 2864 9882 2728 9881
2727 9950 2757 9952 2776 9982 2819 10013
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:45 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 29, 8:45 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 845 PM CDT TUE JUN 29 2004 .DISCUSSION...MAIN CONCERN IS FOCUS OF HEAVY RAINFALL. RADAR IS SHOWING HEAVIEST RAINFALL OVER WEBB COUNTY AT THIS TIME RIGHT ALONG AREA OF STRONG SURFACE CONVERGENCE. ATMOSPHERE HAS BEEN WORKED OVER SLIGHTLY TODAY BUT STILL A LOT OF MOISTURE AND INSTABILITY TO SPARE FOR TOMORROW WITH NO CAP TO HOLD THE CONVECTION FROM FORMING. FEEL THE MAIN THREAT FOR FLOODING TONIGHT WILL BE OVER THE WEST WHERE SURFCACE CONVERGENCE IS PROGGED TO CONTINUE AND MOISTURE LEVELS ARE THE HIGHEST. CONVERGENCE ALONG THE COAST TONIGHT WILL AID IN CREATING SHOWERS/STORMS OVERNIGHT BUT EXPECT THIS ACTIVITY TO BE MORE SCATTERED IN NATURE AT THIS TIME BUT SHOULD PICK UP BY MORNING. SINCE FFA IS GOING THROUGH WEDNESDAY...WILL MAINTAIN THE WATCH ALTHOUGH MAIN THREAT FOR THE EASTERN HALF OF THE CWFA WILL BE TOMORROW. MID SHIFT CAN RE-EVALUATE FOR MORNING PACKAGE. NOT A CLEAR-CUT CASE WEDNESDAY AS GROUNDS ARE QUITE SATURATED BUT STORMS ARE GENERALLY EXPECTED TO MOVE AND MAIN UPPER SUPPORT IS PRETTY MUCH NORTH OF CWFA. JUST NO PLACE TO PUT THE WATER HOWEVER. WILL MAKE SOME MINOR ADJUSTMENTS TO THE FIRST PERIOD BUT OVERALL REMAINDER OF THE FORECAST LOOKS OK. && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TXZ229>234-239>247 THRU WEDNESDAY. && 86/GW...GRIDS 85/BB...MESO
Hazardous weather outlook, Jun 29, 3:01 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 301 PM CDT TUE JUN 29 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 301 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIRMASS OVER SOUTH TEXAS WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY NORTHWEST RIO GRANDE PLAINS TONIGHT THEN INCREASING ACTIVITY NEAR THE COAST TOWARD EARLY WEDNESDAY MORNING AND SPREADING WEST AND NORTH THROUGH THE DAY. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. A FLOOD WATCH HAS BEEN ISSUED AS STORMS ARE EXPECTED TO TRAIN OVER THE SAME AREAS REPEATEDLY...OVER ALREADY SATURATED GROUND...RESULTING IN A POTENTIAL FOR FLOODING. RAINFALL TOTALS MAY REACH 2 TO 3 INCHES IN ISOLATED AREAS...MAINLY OVER THE INLAND LOCATIONS OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE WEDNESDAY PRODUCING LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 81
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:27 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jun 30, 1:30 AM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jun 30, 12:17 PM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 30, 3:20 PM CDT | Flash Flood Warning | CRP | Calhoun | 85 min |
| Jun 30, 4:38 PM CDT | Flash Flood Warning | CRP | McMullen | 82 min |
| Jun 30, 5:44 PM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.